Alert archive / North Carolina / Tornado Warnings in 2025

Tornado Warning 10, NWS Raleigh, NC

July 6, 2025Hoke County, Lee County, Moore County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 6, 2025, 12:54 PM EDT for Hoke County, Lee County, Moore County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 12:54 PM EDT (16:54 UTC)
Expired
Jul 6, 2025, 1:30 PM EDT
In force
36 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Hoke County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WFUS52 KRAH 061654
TORRAH
NCC093-105-125-061730-
/O.NEW.KRAH.TO.W.0010.250706T1654Z-250706T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1254 PM EDT Sun Jul 6 2025

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Central Moore County in central North Carolina...
  Southwestern Lee County in central North Carolina...
  Northwestern Hoke County in central North Carolina...

* Until 130 PM EDT.

* At 1254 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Southern Pines, moving north at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Southern Pines and Aberdeen around 100 PM EDT.

Other locations impacted by this tornadic thunderstorm include Vass,
Whispering Pines, Tramway, and Cameron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3507 7935 3536 7954 3546 7923 3530 7919
      3527 7922 3525 7919 3525 7918 3514 7915
TIME...MOT...LOC 1654Z 159DEG 12KT 3518 7929 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Green
2 follow-up statements
054 
WWUS52 KRAH 061710
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
110 PM EDT Sun Jul 6 2025

NCC093-061720-
/O.CAN.KRAH.TO.W.0010.000000T0000Z-250706T1730Z/
Hoke NC-
110 PM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR NORTHWESTERN HOKE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3536 7954 3546 7923 3530 7919 3527 7922
      3525 7919 3525 7918 3523 7918 3520 7922
      3521 7923 3521 7925 3520 7925 3520 7928
      3517 7931 3516 7933 3512 7938
TIME...MOT...LOC 1710Z 159DEG 15KT 3523 7934 

$$

NCC105-125-061730-
/O.CON.KRAH.TO.W.0010.000000T0000Z-250706T1730Z/
Moore NC-Lee NC-
110 PM EDT Sun Jul 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR CENTRAL
MOORE AND SOUTHWESTERN LEE COUNTIES...

At 110 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Southern Pines, moving north at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Southern Pines and Carthage around 115 PM EDT.

Other locations impacted by this tornadic thunderstorm include Vass,
Whispering Pines, Tramway, and Cameron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3536 7954 3546 7923 3530 7919 3527 7922
      3525 7919 3525 7918 3523 7918 3520 7922
      3521 7923 3521 7925 3520 7925 3520 7928
      3517 7931 3516 7933 3512 7938
TIME...MOT...LOC 1710Z 159DEG 15KT 3523 7934 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Green
207 
WWUS52 KRAH 061722
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
122 PM EDT Sun Jul 6 2025

NCC105-125-061731-
/O.EXP.KRAH.TO.W.0010.000000T0000Z-250706T1730Z/
Moore NC-Lee NC-
122 PM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR CENTRAL MOORE AND SOUTHWESTERN LEE
COUNTIES WILL EXPIRE AT 130 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

&&

LAT...LON 3536 7954 3546 7923 3530 7919 3527 7922
      3525 7919 3525 7918 3523 7918 3520 7922
      3521 7923 3521 7925 3520 7925 3520 7928
      3517 7931 3516 7933 3512 7938
TIME...MOT...LOC 1721Z 159DEG 12KT 3525 7935 

$$

Green

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 12:33 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 6, 12:33 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1233 PM EDT Sun Jul 6 2025

.SYNOPSIS...
Tropical Depression Chantal will weaken to a remnant low as it
drifts northeastward through central North Carolina this afternoon
through tonight. This low will exit to our northeast early Monday,
leaving behind a weak surface trough through central North Carolina
and above normal temperatures over our area through mid week.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 250 AM Sunday...

* Flood Watch in effect for all but the northeast zones of central NC

* Remnants of Chantal will bring a low-end tornado threat for the
  Sandhills into the Central Coastal Plain south of US-1

A Flood Watch was hoisted for all but the northeast zones of central
NC. The remnants of Tropical Storm Chantal will bring widespread
showers and embedded storms to most of central NC through early Mon
with highs this afternoon mainly in the 80s. Chantal as of 2 am was
about 85 miles southwest of Wilmington, NC, with maximum sustained
winds of 50 kt (60 mph) and 1002 mb. Satellite and radar do depict
the system is starting to wrap up and become more defined. The
latest NHC track takes the system to the NW before moving into the
central NC Sandhills and weakening as a depression as it tracks ENE
into the northern Coastal Plain by Mon morning.

While the model guidance has come into much better agreement with
regards to Chantal's track and QPF footprint, there is still some
uncertainty. Nevertheless, there was enough confidence to go with a
Flood Watch for most of the area. In discussions with WPC with
respect to left/right track solutions, the anticipated QPF footprint
did not change much from the day shift Sat. If anything, the system
may be moving a bit faster overall. The highest QPF, based on a
suite of model guidance, including the CAMs/HREF and which matches
well with the ECMWF AIFS model, shows the highest totals from the
Triangle westward, over the western and southern Piedmont to
Sandhills region of central NC. It appears that a trough over the MO
valley region to Great Lakes and over the north-central Gulf may be
helping to pull Chantal further to the NW, producing a band of
higher QPF on its NW side. In this region of central NC, rainfall
amounts of 1 to 3 inches, locally 4+, are possible. However, as has
happened so often in our area, the QPF footprint may be off by 50 to
100 miles. Also, some guidance is still indicating other alternate
scenarios, such as the HRRR, which shows higher totals to the north
and east of Chantal over the Coastal Plain. As such, given this
potential uncertainty, we included portions of the Coastal Plain in
the Flood Watch, in case minor changes to the track/QPF occur with
future updates.

In addition to the flash flood threat, a tornado threat will exist
for the Sandhills to the central Coastal Plain, largely south and
east of the Triangle. Enhanced low-level flow/shear and instability
with low/mid 70s dewpoints will favor the potential for low-topped
supercells over eastern NC, where the right front quadrant of
Chantal will overspread. It would appear the greatest threat for any
isolated tornadoes would be between mid-morning into early evening,
when the system is more wrapped up, during peak heating, and prior
to becoming an extratropical depression.

Pockets of scattered showers and embedded storms will exist into the
overnight, but should lessen after midnight as the system pulls NE.
Lows will be in the low/mid 70s.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 250 AM Sunday...

The remnants of Chantal will gradually lift NE into VA during the
aftn or eve on Mon. Morning pockets of showers and clouds should
give way to some partial sunshine in the aftn/eve as weak westerly
flow aloft overspreads the area. That should favor a warmer and also
humid day with upper 80s E to low 90s W. Even with its departure,
scattered showers and storms will be possible, especially along/east
of US-1 closer to the departing low. That said, I would not be
surprised if there is less overall storm coverage owing to weak
westerly downslope flow. There will, however, be a weak trough over
the OH valley with a developing weak lee trough in western NC that
could still favor isolated/scattered storms. Any storms should die
out after sunset, with lows muggy in the mid 70s with possible fog
and stratus.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 1233 PM Sunday...

Expect a return to diurnally driven showers and thunderstorms on
Tuesday after a surface trough sets up across the central portion of
North Carolina. Tuesday is also expected to have the least cloud
cover of any day this week, which will help it to be the warmest day
of the week - widespread low to mid 90s are in the forecast for
temperatures and it is the primary day that may reach heat advisory
criteria of 105 degrees. The entire forecast area is under a
marginal (level 1 of 5) risk for severe thunderstorms on Tuesday,
primarily due to the inverted-V soundings which could mix stronger
wind down to the surface. The storms will have plenty of instability
to work with, although deep level shear will be weak and will have a
harder time organizing thunderstorms.

As an upper trough develops over the eastern half of the United
States for the second half of the week, this will increase the
coverage of showers and thunderstorms Wednesday, Thursday, and
Friday. This should result in a slight reduction of temperatures -
although most places will still reach the low 90s on Wednesday and
highs in the upper 80s will be more typical on Thursday and Friday
with the increased cloud cover. Once the trough axis moves farther
east and gets closer to the Atlantic coastline over the weekend,
coverage of showers and thunderstorms should decrease somewhat,
returning more to scattered showers/storms each afternoon, with a
slight increase in highs back into the low 90s. While some upper 60s
are possible for overnight lows, most locations will not fall out of
the 70s through much of the week.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 1230 PM Sunday...

Adverse aviation conditions will dominate at all terminals across
central NC through much of tonight, with SW-to-NE improvement Mon
morning. What is now TD Chantal centered just S of LBT will continue
to track slowly to the NNE and NE through central NC through
tonight, while continuing to weaken to a remnant low. Numerous to
widespread showers, and isolated storms, will bring MVFR to IFR
conditions (both cigs and vsbys) as the storm center tracks through,
with the IFR conditions most likely where the rain is heaviest. Wind
concerns are now lower as the storm weakens, although sporadic
surface gusts up to 15-20 kts are possible anywhere, with isolated
up to 20-35 kts in and near the heavier showers and isolated storms,
mostly this afternoon through early evening. Once the low center
tracks NE of central NC early Mon morning, leaving behind a weak
trough down through the area, cigs and vsbys will quickly trend to
VFR, with just mid and high clouds over the area and light surface
winds through the end of the TAF valid period.

Looking beyond 18z Mon, a few showers and storms are possible with
heating Mon from mid afternoon to early evening, mainly at RWI/FAY.
Additional rounds of scattered storms are expected each afternoon
through mid evening Tue-Fri as a weak upper trough holds to our
west, and early-morning areas of sub-VFR fog and stratus are
possible each day Wed-Fri. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for NCZ007-008-021>025-038>042-
073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Kren
SHORT TERM...Kren
LONG TERM...Green
AVIATION...Hartfield
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 8 hours before
Hazardous Weather Outlook
National Weather Service Raleigh NC
454 AM EDT Sun Jul 6 2025

NCZ042-077-078-085-086-088-089-070900-
Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition to the potential for locally heavy rain, an isolated,
brief tornado or two is also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007-008-024-025-040-041-073>076-083-084-070900-
Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore-
Lee-Anson-Richmond-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>023-038-039-070900-
Forsyth-Guilford-Alamance-Davidson-Randolph-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ009>011-026>028-043-070900-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
454 AM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Periods of locally heavy rain are possible later today and tonight
which could result in localized flooding of poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 6:59 AM EDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 AM EDT Sun Jul 6 2025

NCZ042-078-088-089-061200-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
659 AM EDT Sun Jul 6 2025

...A BAND OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
WAYNE...SAMPSON... NORTHEASTERN CUMBERLAND AND SOUTHEASTERN JOHNSTON
COUNTIES THROUGH 800 AM EDT...

At 658 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rose Hill, or 8 miles south of Warsaw, moving
northwest at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Clinton, Mount Olive, Princeton, Roseboro, Stedman, Newton
Grove, Salemburg, Turkey, and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3504 7881 3525 7863 3525 7862 3527 7858
      3530 7858 3532 7854 3536 7853 3554 7811
      3519 7786 3515 7790 3517 7793 3516 7797
      3519 7802 3518 7807 3519 7816 3509 7817
      3508 7816 3490 7815 3477 7819
TIME...MOT...LOC 1058Z 135DEG 39KT 3489 7803

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:25 PM EDTSpecial Weather StatementRAHChatham, Lee65 min
Jul 6, 1:52 AM EDTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more24 hr
Jul 6, 5:53 AM EDTSpecial Weather StatementRAHSampson52 min
Jul 6, 6:59 AM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 6, 10:52 AM EDTTornado WarningRAHHoke38 min
Jul 6, 11:33 AM EDTFlash Flood WarningRAHHoke, Scotland3 hr
Jul 6, 1:22 PM EDTFlash Flood WarningRAHHarnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more14 hr
Jul 6, 1:30 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson45 min
Jul 6, 1:49 PM EDTTornado WarningRAHHarnett, Lee41 min
Jul 6, 3:08 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Guilford, Lee, Orange and 2 more8 hr
Jul 6, 3:19 PM EDTTornado WarningRAHChatham, Lee26 min
Jul 6, 3:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange, Wake47 min
Jul 6, 3:48 PM EDTTornado WarningRAHAlamance, Chatham, Orange16 min
Jul 6, 3:50 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Lee, Orange, Randolph11 hr
Jul 6, 5:01 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Orange2 hr
Jul 6, 5:47 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange58 min
Jul 6, 6:13 PM EDTTornado WarningRAHAlamance, Orange32 min
Jul 6, 6:38 PM EDTTornado WarningRAHAlamance, Orange9 min
Jul 6, 6:56 PM EDTFlash Flood Warning Considerable damage threatRAHMoore6 hr
Jul 6, 6:58 PM EDTTornado WarningRAHAlamance, Orange21 min
Jul 6, 7:04 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange6 hr
Jul 6, 7:37 PM EDTRiver Flood WarningRAHChatham33 hr
Jul 6, 7:43 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange77 min

Nearby

Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.